Stability and persistence in ODE modelsfor populations with many stages

  • Received: 01 February 2014 Accepted: 29 June 2018 Published: 01 April 2015
  • MSC : Primary: 92D25; Secondary: 34D20, 34D23, 37B25, 93D30.

  • A model of ordinary differential equations is formulated for populationswhich are structured by many stages. The model is motivated by tickswhich are vectors of infectious diseases, but is general enough to apply to many other species.Our analysis identifies a basic reproduction numberthat acts as a threshold between population extinction and persistence.We establish conditions for the existence and uniqueness of nonzeroequilibria and show that their local stability cannot be expected ingeneral. Boundedness of solutions remains an open problem though wegive some sufficient conditions.

    Citation: Guihong Fan, Yijun Lou, Horst R. Thieme, Jianhong Wu. Stability and persistence in ODE modelsfor populations with many stages[J]. Mathematical Biosciences and Engineering, 2015, 12(4): 661-686. doi: 10.3934/mbe.2015.12.661

    Related Papers:

  • A model of ordinary differential equations is formulated for populationswhich are structured by many stages. The model is motivated by tickswhich are vectors of infectious diseases, but is general enough to apply to many other species.Our analysis identifies a basic reproduction numberthat acts as a threshold between population extinction and persistence.We establish conditions for the existence and uniqueness of nonzeroequilibria and show that their local stability cannot be expected ingeneral. Boundedness of solutions remains an open problem though wegive some sufficient conditions.


    加载中
    [1] J. Differential Equations, 217 (2005), 431-455.
    [2] SIAM J. Appl. Math., 66 (2006), 1339-1365.
    [3] Sinauer Associates Inc, Sunderland, MA, 2001.
    [4] J. Differential Equations, 247 (2009), 956-1000.
    [5] Discrete Contin. Dyn. Syst., 33 (2013), 4891-4921.
    [6] CBMS-NSF regional conference series in applied mathematics, 71, SIAM, 1998.
    [7] Academic Press, 2003.
    [8] Springer, Berlin Heidelberg, 1985.
    [9] J. Math. Biol., 61 (2010), 277-318.
    [10] Wiley, New York, 2000.
    [11] J. Math. Anal. Appl., 242 (2000), 255-270.
    [12] Math. Model. Nat. Phenom., 2 (2007), 69-100.
    [13] J. Math. Biol., (to appear).
    [14] Math. Biosci. Eng., 8 (2011), 503-513.
    [15] Vol. Two, Chelsea Publishing Company, New York, 1989.
    [16] Structured population models in biology and epidemiology, Lecture Notes in Math., Springer, Berlin, 1936 (2008), 165-208.
    [17] Theor. Popul. Biol., 28 (1985), 150-180.
    [18] The American Nat., 171 (2008), 743-754.
    [19] Comm. Pure Appl. Math., 38 (1985), 733-753.
    [20] Math. Biosci., 155 (1999), 77-109.
    [21] Can. Appl. Math. Quart., 19 (2011), 65-77.
    [22] Springer Verlag, Berlin Heidelberg, 2008.
    [23] SIAM J. Math. Anal., 37 (2005), 251-275.
    [24] Springer Verlag, Berlin Heidelberg, 1986.
    [25] Statistical Methods in Medical Research, 9 (2000), 279-301.
    [26] Int. J. Parasit., 35 (2005), 375-389.
    [27] Journal of Theoretical Biology, 224 (2003), 359-376.
    [28] Mathematical Biosciences, 208 (2007), 216-240.
    [29] Computers and Mathematics with Applications, 15 (1988), 565-594.
    [30] SIAM J. Appl. Math., 52 (1992), 541-576.
    [31] American Mathematical Society, Providence, RI, 1995.
    [32] Springer New York, 2011.
    [33] Cambridge University Press, Cambridge, 1995.
    [34] Amer. Math. Soc., Providence, 2011.
    [35] J. Math. Biology, 26 (1988), 299-317.
    [36] Princeton University Press, Princeton, NJ, 2003.
    [37] SIAM J. Appl. Math., 70 (2009), 188-211.
    [38] SIAM J. Appl. Math., 48 (1988), 549-591.
    [39] Springer, 1997.
    [40] Math. Biosc., 180 (2002), 29-48.
    [41] Structured population models in biology and epidemiology, Lecture Notes in Math., Springer, Berlin, 1936 (2008), 1-49.
    [42] Parasitology Today, 15 (1999), 258-262.
    [43] 2010 International Congress on Environmental Modelling and Software Modelling for Environment's Sake (D.A. Swayne, W. Yang, A. A. Voinov, A. Rizzoli, T. Filatova, eds.), 2010.
    [44] Journal of Theoretical Biology, 319 (2013), 50-61.
    [45] Springer, New York, 2003.
  • Reader Comments
  • © 2015 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(146) PDF downloads(680) Cited by(7)

Article outline

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog